Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 274, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 9, 2018, 10:23 AM CDT for 4 counties in Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 10:23 AM CDT (15:23 UTC)
- Expired
- Oct 9, 2018, 11:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 8:48 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted.
027
WUUS54 KTSA 091523
SVRTSA
OKC037-113-117-143-091615-
/O.NEW.KTSA.SV.W.0274.181009T1523Z-181009T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1023 AM CDT TUE OCT 9 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Osage County in northeastern Oklahoma...
North central Creek County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
West central Tulsa County in northeastern Oklahoma...
* Until 1115 AM CDT.
* At 1023 AM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Terlton to 5 miles south of
Mannford to 6 miles northwest of Kellyville, moving north at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Hominy... Mannford...
Westport... Osage...
Keystone State Park... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3652 9639 3641 9623 3629 9613 3597 9632
3604 9638 3613 9646
TIME...MOT...LOC 1523Z 201DEG 32KT 3613 9645 3606 9639 3598 9632
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
650
WWUS54 KTSA 091540
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1040 AM CDT TUE OCT 9 2018
OKC037-113-117-143-091615-
/O.CON.KTSA.SV.W.0274.000000T0000Z-181009T1615Z/
Osage OK-Creek OK-Pawnee OK-Tulsa OK-
1040 AM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHEASTERN OSAGE...NORTH CENTRAL CREEK...SOUTHEASTERN PAWNEE
AND WEST CENTRAL TULSA COUNTIES...
At 1039 AM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Osage to 2 miles south of
Westport to 2 miles south of Keystone State Park, moving north at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Hominy... Mannford...
Westport... Osage...
Keystone State Park... Walnut Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3652 9639 3641 9623 3629 9613 3597 9632
3604 9638 3613 9646
TIME...MOT...LOC 1539Z 201DEG 32KT 3625 9639 3618 9633 3610 9626
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$528
WWUS54 KTSA 091606
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1106 AM CDT TUE OCT 9 2018
OKC037-113-117-143-091616-
/O.EXP.KTSA.SV.W.0274.000000T0000Z-181009T1615Z/
Osage OK-Creek OK-Pawnee OK-Tulsa OK-
1106 AM CDT TUE OCT 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE...NORTH
CENTRAL CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES
WILL EXPIRE AT 1115 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 PM CDT for northeastern
Oklahoma.
LAT...LON 3652 9639 3641 9623 3629 9613 3597 9632
3604 9638 3613 9646
TIME...MOT...LOC 1606Z 201DEG 32KT 3646 9629 3639 9623 3631 9616
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 6:48 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 9, 6:48 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 648 AM CDT Tue Oct 9 2018 .DISCUSSION... The discussion for the 12Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Multiple rounds of showers and storms expected today at the sites. Used tempo or prob30 groups to highlight best time windows. MVFR cigs will overspread the region and will persist thru the period. Lacy && .PREV DISCUSSION... /Issued 254 AM CDT Tue Oct 9 2018/ DISCUSSION... Main concerns in the short term include the potential for heavy rain/flooding and possibly severe thunderstorms mainly this afternoon and evening, with longer term concerns including another round of heavy rain and possible flooding over the weekend. Showers and scattered thunderstorms are ongoing across much of eastern Oklahoma early this morning in association with a modest low level jet atop the region. This activity is expected to remain below severe limits this morning with locally heavy rainfall the lone potential impact with the strongest cells. Later today, additional showers and thunderstorms will develop ahead of the approaching cold front as the vort max and associated upper jet currently near the Big Bend of Texas swing northeastward on the eastern periphery of the main upper trough. Much of the recent CAM guidance indicates and the ECMWF hints that the late morning and early afternoon development will be more widespread and farther east than especially the NAM and to some extent the GFS depict. If the faster solutions verify as the current radar data tend to indicate they might, the amount and intensity of severe weather this afternoon should be reduced across much of the area due to rather limited instability. The exception appears to be across parts of southeast Oklahoma and perhaps into west central Arkansas, where even the data with the most aggressive early daytime development show some higher CAPEs during the late afternoon and early evening. Due to the above reasoning, will limit the explicit severe mention in the forecast to areas along and south of Interstate 40 this afternoon and to the southeast of a McAlester to Fayetteville line this evening. Given the strong wind fields, damaging winds and perhaps a few tornadoes would be the main severe weather threats. Regarding the heavy rain and flood potential today and tonight, the system overall continues to look fairly progressive, especially this afternoon and into the overnight, and as such, will not issue a Flash Flood Watch at this time. The highest forecast amounts through tonight are in areas that have not seen a lot of rainfall in the past couple of days. The cold front will push completely through the area by Wednesday afternoon, bringing substantially lower temperatures and moisture levels through at least Thursday. The favored cold spots could even drop into the upper 30s Thursday morning. Heavy rain and flooding concerns increase again toward the weekend as moisture from current Hurricane Sergio moves into the central and southern Plains. Although some uncertainty remains in the placement of the heaviest rains across the area in response to the increasing moisture, the latest data continue the trend of placing the axis across roughly the northern half of the forecast area. Will go with fairly high POPs but not super high QPF at this point. Expect changes to this forecast for this time frame over the upcoming couple of days. && .PRELIMINARY POINT TEMPS/POPS... TUL 77 52 65 44 / 100 90 0 0 FSM 79 63 72 49 / 80 90 20 0 MLC 77 55 67 47 / 90 90 0 0 BVO 76 50 63 38 / 100 90 0 0 FYV 76 60 66 39 / 80 90 20 0 BYV 77 63 68 43 / 80 90 40 0 MKO 77 54 67 45 / 90 90 10 0 MIO 78 54 64 40 / 90 90 10 0 F10 77 52 67 45 / 100 90 0 0 HHW 79 61 71 50 / 90 90 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Oct 9, 5:34 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 534 AM CDT Tue Oct 9 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 534 AM CDT Tue Oct 9 2018 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Along and south of I-40. ONSET...After 2 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Along and south of I-40. ONSET...After 2 PM. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...This Afternoon. DISCUSSION... There is an elevated risk of severe storms this afternoon and evening, mainly across southeast Oklahoma and west central Arkansas. A limited risk of severe storms is forecast across northeast Oklahoma and northwest Arkansas. Damaging winds to 70 mph, isolated tornadoes, and isolated large hail will be possible with these storms. A band of thunderstorms is expected to develop to the west of the region this morning in advance of a strong upper system and cold front, and will intensify as it progresses across eastern Oklahoma and western Arkansas this afternoon and evening. The greatest instability and severe threat will be located across southeast Oklahoma and west central Arkansas. Pockets of locally heavy rainfall will occur with the band of storms as it moves thru the region this afternoon and tonight. The progressive nature of the heavy rain producing storms will mitigate the flood threat somewhat, though isolated flooding is possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY...Heavy Rain Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... Some potential for storms will linger into Wednesday ahead of the cold front across western Arkansas, however weak instability by this time will mitigate the severe weather threat. The remnants of Hurricane Sergio in the Pacific are expected to move across the region on Saturday, ahead of a strong cold front. Very heavy rainfall and flooding will be possible. The exact track of the remnant moisture is still uncertain, but the latest trends in the data suggest that the heaviest rainfall will fall across northeast Oklahoma into northwest Arkansas. weather.gov/tulsa contains additional information. Lacy
In the hours before
Special weather statement, Oct 9, 9:45 AM CDT, 38 minutes before
Special Weather Statement National Weather Service Tulsa OK 945 AM CDT TUE OCT 9 2018 OKZ067-070-071-091530- Muskogee OK-Wagoner OK-McIntosh OK- 945 AM CDT TUE OCT 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MCINTOSH... SOUTHEASTERN WAGONER AND NORTHWESTERN MUSKOGEE COUNTIES UNTIL 1030 AM CDT... At 944 AM CDT, a strong thunderstorm was located 5 miles northeast of Council Hill, moving north at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Muskogee... Wagoner... Coweta... Haskell... Porter... Oktaha... Taft... Boynton... Council Hill... Rentiesville... Tullahassee... Wainwright... Summit... Redbird... Jamesville... Choska... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 200 PM CDT for southeastern, northeastern and east central Oklahoma. LAT...LON 3550 9549 3555 9570 3602 9566 3599 9530 TIME...MOT...LOC 1444Z 196DEG 28KT 3560 9558
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 9:32 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Oct 8, 10:55 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Oct 9, 9:29 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 46 min |
| Oct 9, 9:45 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Oct 9, 9:49 AM CDT | Tornado Warning | TSA | Creek, Okfuskee | 41 min |
| Oct 9, 10:30 AM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Oct 9, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 1 more | 44 min |
| Oct 9, 10:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Oct 9, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 41 min |
| Oct 9, 11:10 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 50 min |
| Oct 9, 11:27 AM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 18 min |
| Oct 9, 11:37 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Tulsa, Washington | 38 min |
| Oct 9, 11:54 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 36 min |
| Oct 9, 12:11 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 49 min |
| Oct 9, 12:16 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Rogers, Wagoner | 44 min |
| Oct 9, 12:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.